Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 15, 2010, 7:28 AM CDT for 5 parishes in Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2010, 7:28 AM CDT (12:28 UTC)
- Expired
- May 15, 2010, 8:00 AM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Ascension Parish, LA, Livingston Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429
WFUS54 KLIX 151228
TORLIX
LAC005-063-089-093-095-151300-
/O.NEW.KLIX.TO.W.0012.100515T1228Z-100515T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
728 AM CDT SAT MAY 15 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
EXTREME NORTHEASTERN ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
CENTRAL ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...
* UNTIL 800 AM CDT
* AT 725 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RESERVE...
MOVING NORTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARYVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3032 9053 3031 9053 3027 9057 3024 9058
3021 9056 3019 9059 3018 9057 3018 9049
3020 9046 3003 9039 2996 9058 3024 9074
TIME...MOT...LOC 1227Z 157DEG 13KT 3008 9052
$$
22/TDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 15, 4:10 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 15, 4:10 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 410 AM CDT SAT MAY 15 2010 .SYNOPSIS... SURFACE LOW IS CENTERED OVER MAINE WITH A COLD FRONT EXTENDING SOUTHWEST THROUGH THE APPALACHIANS AND BACK INTO CENTRAL ARKANSAS AND CENTRAL TEXAS. WIDESPREAD CONVECTION IS PRESENT OVER TEXAS... EASTERN OKLAHOMA AND ARKANSAS. THERE IS ALSO A QUASI-LINEAR CONVECTIVE FEATURE MOVING INTO WESTERN LOUISIANA. && .SHORT TERM...TODAY THROUGH MONDAY A MORE ACTIVE/WETTER PATTERN IS TAKING SHAPE AS THE MID/UPPER HIGH...THAT HAS BEEN STEERING WEATHER SYSTEMS WEST AND NORTH OF THE FORECAST AREA...IS FLATTENING OUT AND MOVING EAST. THIS IS ALLOWING NUMEROUS SHORTWAVE TROUGHS...ASSOCIATED WITH A WESTERN CONUS/ NORTHWEST MEXICO TROUGH...TO MOVE ACROSS TEXAS AND THE NORTHWEST GULF OF MEXICO. THE FIRST SHORTWAVE IS MOVING ALONG THE LOUISIANA COAST WITH A VERY COMPLICATED SERIES OF BOTH LARGER SCALE SYNOPTIC WAVES MIXED WITH MORE MESOSCALE FEATURES BACK TO THE WEST. LOW LEVEL WIND CONVERGENCE IS INTERACTING WITH THE INITIAL UPPER FEATURE TO PRODUCE AREAS OF SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE SOUTHEAST LOUISIANA COAST AND COASTAL WATERS NEAR AND SOUTH OF TERREBONNE BAY AND OVER THE OFFSHORE WATERS OF THE NORTH CENTRAL GULF. MODEL AND SATELLITE DATA ALL POINT TO A RAMPING UP OF THE POPS TODAY...AND HAVE FOLLOWED SUIT WITH LIKELY TO CATEGORICAL WORDING OVER MOST OF THE AREA...EXCEPT HIGH END CHANCE OVER THE MISSISSIPPI GULF COAST. MOISTURE WILL BE INCREASING THROUGH THE AIR COLUMN WHICH WILL ALSO ADD TO THE INSTABILITY. UPPER DIVERGENCE WILL ALSO ADD TO THE LARGER SCALE LIFT TODAY. AM NOT EXPECTING SEVERE THUNDERSTORMS HOWEVER...A FEW STRONGER STORMS PRODUCING FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...AND GUST WINDS ARE POSSIBLE TODAY. THE GFS APPEARS TO CARRY TOO MUCH RAINFALL AND TOO HIGH POPS INTO TONIGHT OVER THE WEST...BUT HAVE GONE WITH SOME HIGHER POPS IN THE EAST WHERE AFTERNOON ACTIVITY WILL SPILL OVER INTO THE EVENING. SUNDAY SHOULD BE ANOTHER ACTIVE DAY WITH HIGH CHANCES OF SHOWERS AND THUNDERSTORMS AREAWIDE AS SHORTWAVE ENERGY INTERACTS WITH HIGH PRECIPITABLE WATER OVER THE REGION. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A WEAK FRONTAL SYSTEM IS EXPECTED TO MOVE INTO MAINLY THE INLAND PORTION OF THE FORECAST AREA MONDAY OR MONDAY NIGHT AS THE MAIN MID/UPPER TROUGH MOVES EAST ACROSS THE MISSISSIPPI VALLEY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY...BUT NOT AS HIGH A POP AS SATURDAY AND SUNDAY. && .LONG TERM... THE STALLED FRONT IS FORECAST TO BEGIN WASHING OUT TUESDAY AS IT REMAINS IN PLACE NEAR THE NORTHERN GULF COAST. WITH ONLY WEAK FORCING IN PLACE...WILL CONTINUE TO CARRY ONLY SLIGHT CHANCE POPS FOR TUESDAY. BY WEDNESDAY...A SECONDARY MID AND UPPER LEVEL SHORTWAVE IMPULSE IS FORECAST TO MOVE THROUGH THE AREA. WITH THE ADDITIONAL DYNAMIC SUPPORT...HAVE DECIDED TO INCREASE POPS SLIGHTLY TO AROUND 30 PERCENT FOR WEDNESDAY. BOTH THE GFS AND ECMWF KEEP THE HEAVIEST RAIN WELL TO THE NORTH AND WEST OF THE LOCAL FORECAST AREA. HOWEVER...DEPENDING ON HOW FAST MOISTURE RETURNS TO THE AREA...A FEW THUNDERSTORMS COULD BE EFFICIENT RAIN MAKERS THAT PRODUCE LOCALLY HEAVY RAINFALL. THURSDAY THROUGH THE WEEKEND...THE UPPER LEVEL RIDGE IS FORECAST TO BUILD INTO THE AREA. THIS SHOULD KEEP POPS DOWN BELOW NORMAL. HOWEVER...WITH AMPLE LOW LEVEL MOISTURE IN PLACE AND SOME UNCERTAINTY IN HOW STRONG THAT UPPER LEVEL RIDGE WILL BE...WILL CONTINUE TO CARRY SLIGHT CHANCE POPS FOR MOST AFTERNOONS THROUGH THE WEEKEND. && .AVIATION... LIFR CONDITIONS HAVE DEVELOPED AT KMCB AGAIN IN THE LAST HOUR...AND THESE CONDITIONS ARE LIKELY TO PERSIST THROUGH 13Z BEFORE IMPROVEMENT TO MVFR AROUND 14Z. ELSEWHERE...MAINLY VFR CONDITIONS WILL BECOME MVFR MAINLY DUE TO CIGS BY 14Z...THEN MOSTLY IMPROVE BACK TO VFR AGAIN AFTER 16Z...HOWEVER...THERE WILL BE TEMPO MVFR CONDITIONS IN THE AFTERNOON AND EVENING...PARTICULARLY DURING THE SCATTERED TO NUMEROUS SHRA/TSRA THAT ARE EXPECTED TO DEVELOP IN THE WESTERN TERMINALS AND SPREAD EAST. LOCALIZED/BRIEF IFR CONDITIONS ARE POSSIBLE DURING ANY HEAVIER TSRA. && .MARINE... A RELATIVELY TIGHT PRESSURE GRADIENT BETWEEN A SURFACE HIGH CENTERED EAST OF FLORIDA AND A SURFACE LOW CENTERED TO THE WEST OF THE AREA WILL CONTINUE TO RESULT IN PERSISTENT SOUTHEAST WINDS GENERALLY 10 TO 15 KNOTS FOR THE NEXT FEW PERIODS. THE HIGH IS FORECAST TO BREAK DOWN SLIGHTLY SUNDAY...WHICH WILL ALLOW A WEAK FRONTAL BOUNDARY TO SLIDE SOUTHWARD INTO THE REGION. THE FRONT IS FORECAST TO STALL JUST SHORT OF THE COAST. THIS WILL RESULT IN LIGHT WINDS AND AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY UNTIL THE FRONT WASHES OUT TOWARD THE MIDDLE OF THE WEEK. EXPECT THE BEST CHANCE OF RAIN TO BE TODAY AND SUNDAY AS THE FRONT MOVES INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... MCB 84 68 81 66 / 60 40 70 30 BTR 86 70 84 69 / 80 30 70 30 ASD 84 71 80 68 / 60 50 80 30 MSY 83 72 82 70 / 70 50 80 30 GPT 83 71 80 70 / 50 60 80 30 PQL 85 70 82 69 / 40 60 80 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. && SHORT/AVIATION...22/TD SYNOPSIS/LONG/MARINE...95/DM
Hazardous weather outlook, May 15, 2:37 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 237 AM CDT SAT MAY 15 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-151800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 237 AM CDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS ARE EXPECTED MAINLY LATE THIS MORNING THROUGH THE AFTERNOON. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED BUT SOME STORMS MAY BECOME STRONG WITH WIND GUSTS TO 40 MPH IN SQUALLS...OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SCATTERED MAINLY AFTERNOON THUNDERSTORMS EACH DAY SUNDAY THROUGH FRIDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED HOWEVER. THE MISSISSIPPI RIVER AT RED RIVER LANDING IS EXPECTED TO RISE ABOVE FLOOD STATE SUNDAY AND CREST WEDNESDAY. THE ATCHAFALAYA RIVER AT MORGAN CITY IS ALSO ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:16 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 15, 7:16 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 15, 7:31 AM CDT | Special Marine Warning | LIX | 44 min | |
| May 15, 7:54 AM CDT | Special Marine Warning | LIX | 51 min | |
| May 15, 8:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| May 15, 11:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| May 15, 12:08 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena | 67 min |
| May 15, 12:58 PM CDT | Special Marine Warning | LIX | 62 min | |
| May 15, 3:14 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.